Originally Posted by hypodude
Does anyone know if too little synthroid can actually be detrimental to getting fixed? Can you theoretically start on a very low dose and work your way up?
Hi. From all I have read and talked to my doctors about, yes you can start low and work your way up. The meds do affect your body in many ways adn shouldn't be toyed with too much or there can be adverse side affects.
The only DOWN SIDE to TOO LITTLE Synthoid is that the thyroid still tries to make the right amount and what you want to do is SHUT IT DOWN and use the replacement therapy hormone.... too little can only hurt you in that it will allow you to remain Hypo...unless you are allergic or are having adverse effects from the meds itself.
I don't like taking ANY meds...i am always the ONE who gets the side effects, even the RARE ones... yikes!!!! SO, if you can, stay on it and see your doc regularly and let him know how you feel at all times.